Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking antibiotic for chest infection. Feeling weak, irritated and started sweating. Suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have a chest infection and been prescribed antib iotics and steroids three days ago, I feel very irritable and
weak, am sweating on exertion. should I be in bed?
Posted Sun, 24 Mar 2013 in Lung and Chest disorders
Answered by Dr. Luchuo Engelbert Bain 16 minutes later
Hi and thanks for the question,
prescription of antibiotics and steroids is a quite curios combination in case of a lung infection. It could be justified if you have a chronic obstructive bronchopneumopathy like asthma. If not, the steroid could hinder the healing process.
Your symptoms my warrant a proper chest X XXXXXXX to know the cause of the exertion. Generally exertion in lung infections is usually due to a pleural effusion of fluid in the lungs which requires to be drained. Also cardiac disease is usually responsible, very commonly for exertion. As could lead to exertion, but is usually associated to wheezing.
The irritability and exertion to me make me suggest you see the pulmonologist, or if not, while waiting, a primary care physician or the emergency room. I suggest for now, you should be treated in a hospital environment for optimal care and followup.
Thanks and best regards,
Luchuo, MD. Will be glad answering further questions if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor